MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAMIC XT; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION DYNAMIC XT; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86706
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based upon analysis of all available information, bsc's investigation found no evidence to indicate that the cardiac tamponade was related to product performance of the dynamic xt.There was no report of any device performance concerns.The complaint patient events reported are known potential adverse events related with the use of the device and are noted within the indications/instructions for use (ifu).Therefore, all compiled information on this investigation determines that the most probable cause is known inherent risk of device since the complaint patient events reported by the physician is known and documented in the labeling.
 
Event or Problem Description
It was reported that during an ablation procedure to treat atrial flutter (af) using an intellanav stablepoint open-irrigated catheter, intellamap orion high resolution mapping catheter, and a dynamic xt catheter, the patient experienced cardiac tamponade.Towards the end of the procedure the patient's blood pressure decreased.An echocardiogram was performed and showed pericardial effusion.Drainage removed 1500ml of fluid, after which the patient's blood pressure improved.Then, heparin was reversed, and blood products were given.The patient's blood pressure dropped again, and the surgeons were consulted.During the waiting period the patient's blood pressure crashed.Right ventricular collapse occurred, and surgery was initiated.The surgery was completed successfully, and the patient was moved to the intensive therapy unit for recovery.No perforation was found during surgery and the cause of the tamponade was not determined.

Brand Name
DYNAMIC XT
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17597233
Report Number2124215-2023-43849
Device Sequence Number6370032
Product Code DRF
UDI-Device Identifier08714729877615
UDI-Public08714729877615
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K921872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Model Number86706
Device Catalogue Number86706
Device Lot Number0031238223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTELLAMAP ORION HIGH RESOLUTION MAPPING CATHETER; INTELLANAV STABLEPOINT OPEN-IRRIGATED CATHETER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown